Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 185, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 12, 2000, 1:37 PM CDT for Cheyenne County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2000, 1:37 PM CDT (18:37 UTC)
- Expired
- Jul 12, 2000, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
185 WUUS53 KGLD 121838 COR SVRGLD KSC023-121900- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 137 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS * UNTIL 215 PM CDT * AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF BIRD CITY...OR ABOUT 14 MILES SOUTHEAST OF ST. FRANCIS...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHEELER AT 200 PM CDT ANOTHER LOCATION IN THIS WARNING IS...ST. FRANCIS. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. $$ THEDE LAT...LON 3957 10192 3957 10141 4000 10141 4000 10170
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:38 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 12, 12:38 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 1138 AM MDT WED JUL 12 2000 ADJUSTED ZONE GROUPINGS BASED ON LIKELIHOOD OF THUNDERSTORMS AND HIGH TEMPERATURES THIS AFTERNOON. AS MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK...WILL HAVE TO WATCH SOUTHWEST CWA CLOSELY THIS AFTERNOON AND EARLY EVENING FOR FLOODING POTENTIAL. ADJUSTED TEMPS DOWN A CATEGORY BASED ON CURRENT CLOUDCOVER. ALSO ADJUSTED WINDS TO SOUTHEASLTERLY DIRECTION BASED ON CURRENT OBS. UPPED THE POPS TO 50 PERCENT OVER SOUTHERN/WESTERN CWA AND 40 PERCENT OVER CENTRAL CWA WHICH IS JUST ON THE OUTSKIRTS OF LIKELY RAIN. NO OTHER CHANGES MADE. .GLD...NONE. THEDE
In the hours before
Special weather statement, Jul 12, 11:32 AM CDT, 2 hours 5 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT WED JUL 12 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS CONTINUE LATE THIS MORNING OVER PARTS OF YUMA COUNTY COLORADO...FAR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA ALONG A TIGHT MOISTURE AND WINDSHIFT AXIS. FOR THE REMAINDER OF THE DAY AND INTO THE EVENING THIS AXIS AND EXPECTED THUNDERSTORM ACTIVITY WILL EXPAND ALONG AND WEST OF A LINE FROM STRATTON NEBRASKA SOUTHEAST TO HOXIE KANSAS. A FEW STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. A PLUME OF TROPICAL MOISTURE JUST TO THE SOUTH AND WEST OF THE TRI- STATE AREA HAS PRODUCED LOCALLY HEAVY RAIN AND A FEW FLASH FLOOD WARNINGS THIS MORNING. THIS PLUME WILL SLOWLY SHIFT NORTH...REACHING A LINE FROM YUMA COUNTY COLORADO SOUTHEAST TO GOODLAND SOUTHEAST TO GOVE KANSAS BY LATE AFTERNOON. SURFACE WINDS ARE EXPECTED TO CONVERGE IN THIS AREA FOCUSING THE THUNDERSTORM POTENTIAL. ALTHOUGH THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...THE GREATER THREAT WILL BE THE THREAT FOR FLASH FLOODING AS STORM MOTIONS ARE NEGLIGIBLE. SPOTTER ACTIVATION WILL BE NEEDED WEST OF A LINE FROM STRATTON NEBRASKA SOUTHEAST TO HOXIE KANSAS THIS AFTERNOON AND EVENING. THOSE SPOTTERS AND EMERGENCY PERSONNEL ALONG AND WEST OF A YUMA COUNTY COLORADO TO GOODLAND TO GOVE COUNTY KANSAS LINE SHOULD BE ESPECIALLY CAUTIOUS FOR\ HEAVY RAIN AND LOCALIZED FLOODING. ADDITIONALLY...THE NATIONAL WEATHER SERVICE WOULD APPRECIATE ANY RAINFALL REPORTS IN THIS AREA. THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:59 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.